MAUDE Adverse Event Report: DEPUY SPINE INC MODIFIED INSTRUMENT DRIVER, SHORT T20; DRIVER, PROSTHESIS

DEPUY SPINE INC MODIFIED INSTRUMENT DRIVER, SHORT T20; DRIVER, PROSTHESIS
Model Number 698337505
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from australia reports an event as follows: it was reported that during a procedure on (b)(6) 2023, the t20 screwdriver shaft in question was being used to advance a screw and the tip of the screwdriver broke off.The tip of the screwdriver remained lodged in the head of the shaft of the screw.The surgeon locked the screwdriver tip into the screw shaft with a rod and set screw.The procedure was completed successfully with no adverse patient impact.There is no further information to report.This report is for a modified instrument driver, short t20.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: sri product code: iau0242.Lot: enz151118.The dhr was performed by sri australia team.Per the lot number recorded the instrument was first released in 2018.A total of 47 instruments have been manufactured to date with this product code, and was first released in 2010.The product was manufactured as per the specification and no non conformance can be found.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the mod t20 driver short was not completely visible, hence no signs of breakage were identified.As no x-ray images were provided, the embedded condition of the broken fragment was not able to be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the mod t20 driver short.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9, d10 h3, h6: a service and repair evaluation were completed: the jitem was returned for inspection and the root cause was determined to be wear and tear ¿ end of life damage.The broken tip was likely due to prolonged use; the device was first released in 2018.The instruments were designed, developed and manufactured according to specification with deviations recorded.Based on the investigation, the need for corrective action is not indicated.No patient harm was recorded.Complaints on this code will continue to be monitored and trended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MODIFIED INSTRUMENT DRIVER, SHORT T20
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key17291341
Report Number1526439-2023-01250
Device Sequence Number15044518
Product Code HWR
UDI-Device Identifier10705034377261
UDI-Public(01)10705034377261
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698337505
Device Catalogue Number698337505
Device Lot NumberENZ151118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/29/2023
11/06/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/30/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown